I took Lexapro 10mg for 2 days and had to stop it because I was having suicidal thoughts, not eating or drinking, horrible dreams, very tense, everything I thought about gave me a panic attack. I was only taking it to prevent panic attacks. I have never been depressed. I stopped the Lexapro 9 days ago and I am feeling better everyday but I am still anxious, my head is really cloudy and I am having horrible dreams that give me anxiety. I also find myself clenching my jaw, which I have never done. I find myself happy one minute and a little down the next, that has never happened to me either. I didn't eat or sleep for 5 days. I wish I could just feel normal again. Even with the low dosage and length of time I did take the Lexapro I keep hearing it could still take 2-4 weeks. Has anyone ever had this happen to them? I was way better off with panic attacks every once in a while. Please help!!
How long does it take for Lexapro to be totally out of your system and feel normal again?
- 2 Dec 2015 by samjoshaddi
- 21 March 2019 (3 hours ago)
- lexapro, depression, anxiety, generalized anxiety disorder, system
Hi,Sam!! Lexapro DOES have a long half life of about 30hrs which means after taking a 10mg dose only 5 mg would remain in your body; after 60 hrs only 2.5mg, etc. But because it has such a long half life it also takes a very long time to reach steady state therapeutic levels that might cause a withdrawal syndrome when stopped.
Have you talked to your doctor and explained exactly what's going on with you? It sounds pretty extreme for such a small dose.
Best wishes and let us know how you fare if you would. Best wishes, WCV
Wow I hv never heard of Lexapro is it anti anxiety of for antidepressants? I just started Zoloft yesterday so I hv no clue how it will work cause it takes wks but I also take alprazolam which helps alot!! Try that!!!
Sam; Glad every day is better that is the main thing but going off the half-life of the medicine it should be out of your system between 7 days to 10 days don't worry your through the worst part just so you know but I don't think it is going to be very bad because you only took 2 pills you should not have much of a problem with withdrawals from it so at the very most from the time you have been off of it and at most I think another 4 or 5 days you should be in very good shape. If the anxiety is too bad call your doctor again and get something for your nerves. everything well be okay
Sam; Please don't give up your almost there I am so sorry that this happened to you or anyone but at least your out of the woods. have a good day now.
Sam; That would be 7 to 10 days after your last pill, The worst of the side effects well be gone and I really don't think you well have any real bad problems being you did not take that many. Chuck1957 Don't worry each day well continue to get better.
I took the time to read other responses... they all think that the Lexapro may be causing your reactions. However I think the cause of your sleeplessness and anxiety is depression. You have never been depressed so you say but the symptoms you described is depression. Panic attacks, lack of sleep, not eating... all of these symptoms are characteristic of depression. One day your feeling better and the next day you are down. Ask your doctor about talking to a psycho therapist or psychiatrist. Samj there is a first time for everything. Please get help. You are worth it... you owe it to your family and your community. Depression untreated gets worse. We all in this anxiety community want to be normal and not take any medicine. However stress for whatever reason affects us differently than it does others. The Lexapro for that short length of time did not cause you to react as you did. You did not give the medication time to affect your body in any way.
It takes most anti anxiety medications weeks before you have any side effects from discontinued use. Have you or your doctor thought about an alternative medication? Talk to her and see what she thinks and do some research on your own about depression and anxiety symptoms. Get well by any means necessary... Manager 5
Has anyone ever had there lexapro just stop working
Are you feeling better ? How long did it take to feel better ? I just went through the same thing. Same side effects.
Sam, I had very severe side effects as well, I took it for 8 days. I am on my second day of not taking it, and still feel pretty bad. See doc in two days, hope he has an alternative. I am very dizzy, in a fog, stomach issues, extremely agitated, clench my teeth all the time, had a couple panic attacks, which I have never had, so I am hoping this passes quickly and everyday gets a little easier. Wow, I think I felt better being anxious. Ugh!!
Looking for help. My 20 year old son was prescribed lexapro 10mg for anxiety and depression. He took it for two days and felt great. Then he started complaining of not being able to feel anything... like numbness throughout his entire body. He also said he doesn't taste things like normal. He called his doc and she advised him to stop taking it for a day, then start back up with 5mg instead of 10mg for a week. He did that and worked his way back up to 10mg and the symptoms are back. He stopped taking it five days ago and the feeling still has not returned in his body, plus he said he felt foggy and can't concentrate. The doc said she never heard of such a side effect and seemed pretty laid back about the whole thing. Anyone experience this loss of feeling? How long should he wait to regain "normal"?
I am so glad to read someone else had this kind of reaction. I took one pill and totally freaked out. It has now been three days and I am still having issues, even almost fainted this morning in the shower from the panic attack. I have NEVER experienced anxiety like since I took the pill. The doctor said she thinks its a coincidence and that I am just having a regular panic attack and to take more. NO WAY!!! I want it out of my system!!! It was a relief to see I am not crazy!!
I was on Lexapro for a little over a year and a half. My first day on it (10mg) I saw a huge difference in being able to deal with the little things in life that irritated me. After about a year on the medication I started to feel major anxiety. To me it felt like I was going to jump out of my skin and just wanted to fight or be very confrontational with people. At that point I decided I wanted to get off the Lexapro. Spoke to my doctor concerning it and he gave me a prescription for lorazepam to deal with the anxiety. I took one of those pills and it helped but to me that defeated the purpose. Why take one medication to counteract the effects of another. After two visits with My doctor and asking him to take me off of the Lexapro I did a little research and decided to do it myself. I took half doses (10mg of my 20mg prescribed) for a little over a month. A week ago I decided to stop taking the Lexapro altogether.
The first three days I was OK the past five days I have felt like I am in a fog I have had nausea and just don't feel myself at all . I almost feel as if I'm drunk all the time and have a very hard time concentrating, focusing, and even maneuvering at times. Hopefully this will all end in a couple of days. Every day does seem to get a little better. For me the thing that bothers me the most is the fact the doctors don't really do the research or have enough information about these psychiatric drugs they are prescribing and the damages that it is doing to people in their lives. I believe the doctors need to have a little more education on the medications that they prescribe. I have a friend who is a pharmacist and I wish I would've spoken to her about the side effects of Lexapro while you were on it and when you come off of it.
Lexapro is an overrated bitch of an antidepressant. I felt terrible while taking it. It increased my anxiety, I gained 20 pounds, got spaced out at work, nauseated, flashes of light before my eyes, swooshing noise in my head, carb cravings, nausea, forgetting things.One girl I worked with said it dilated my pupils, as if I was on drugs. I wasn't taking anything else at the time. I felt so normal after I finally got it out of my system! And I had to pay for a med that made me feel so abnormal. Ain't that a kick in the head??
Oh believe me, I tried it more than once, several more times. till I finally caught on to what was making me feel so spaced out. Luckily, I had an understanding boss at the time. Or I could have lost my job from the side effects from taking it. Bummer...
Have been off this horrible drug for 9 days now. I thought my life was over. Truly. I am just now starting to feel better. I have been on some sort of antidepressant since 1990. I will never take another one ever and I will always warn people about the Perils of Lexapro. I hope you are feeling better. Hang in there
I did not have a good experience with lexapro either. I had much better success with wellbutrin SR, no side effects, no withdrawal effects.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 May 2012 • 3 answers
Updated 19 May 2010 • 1 answer
Updated 14 days ago • 46 answers
Updated 14 Nov 2018 • 5 answers
Updated 22 Feb 2019 • 2 answers